MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM

INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM
Model Number 380990-16
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse was able to reproduce the reported complaint and replaced the illuminator.The system was tested and verified as ready for use.Isi did receive the illuminator involved with this complaint to perform failure analysis (fa).Fa was able to confirm the reported complaint via the system logs but could not reproduce the issue during in-house testing.The illuminator lamp failed to ignite.Upon visual inspection there were 5 screws missing on the cover.Inside of the lamp module housing had a burnt mark.Fa installed this unit on a testing si system, the unit powered on in maintenance mode and programmed for hd illuminator.The vision test and white balance test were conducted.The system ran 10 power cycles and was left idle for 30 minutes.And the reported complaint was not replicated.While a definitive root-cause cannot be established, the potential root cause for this failure can be attributed to an issue with a component within the illuminator.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the user informed an intuitive surgical, inc.(isi) technical support engineer (tse) that the lamp failed to ignite.Initially, a reboot of the system was attempted, which resulted in the lamp turning on; however, the intensity was found to be insufficient.The user converted to a laparoscopic approach to continue with the procedure.A procedure delay of 15 minutes was reported.Isi followed up with the initial reporter and obtained additional information: the reporter confirmed that no additional port incisions were made, or additional ports placed when the procedure was converted to traditional laparoscopic surgery.Additionally, it was stated that the patient tolerated the change well.

Brand Name
DAVINCI SI
Common Device Name
VISION SIDE SYSTEM
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23068783
Report Number2955842-2025-37984
Device Sequence Number9866600
Product Code NAY
UDI-Device Identifier00886874110874
UDI-Public(01)00886874110874
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380990-16
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2025
Initial Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age71 YR
Patient SexFemale
Patient Weight54 KG